Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 305, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 24, 2006, 3:38 PM CDT for Shelby County, Talladega County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2006, 3:38 PM CDT (20:38 UTC)
- Expired
- Jul 24, 2006, 4:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Shelby County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:05 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 24, 3:05 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 PM CDT MON JUL 24 2006 .SYNOPSIS...A LINGERING UPPER LEVEL TROUGH...AND WAVERING FRONTAL BOUNDARY...WILL GRADUALLY WEAKEN AND BECOME OVERRUN BY A BUILDING UPPER LEVEL RIDGE. VERY TYPICAL SUMMER WEATHER CAN BE EXPECTED THROUGH THE FORECAST PERIOD. && .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) SURFACE FRONTAL BOUNDARY CONTINUES TO LIE SOUTHWEST TO NORTHEAST ACROSS THE FORECAST AREA...WITH HOT AND RELATIVELY DRY CONDITIONS NORTHWEST...TO MUGGY AND SHOWERY ACTIVITY SOUTHEAST. SHORT WAVE AND UPPER LEVEL SPEED MAX VISIBLE IN WATER VAPOR AND SATELLITE WINDS ARE AIDING IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS A BIT FARTHER NORTH THAN ORIGINALLY EXPECTED...BUT NOT GETTING TOO OUT OF HAND. THROUGH THE SHORT TERM...EXPECT THE FRONT TO LIFT SLOWLY NORTH... WITH A SURGE OF LOW LEVEL MOISTURE AND WARMER AIR. H5 HEIGHT RISES TOMORROW INDICATIVE OF A BIT OF A CAP DEVELOPING...WHICH SHOULD RESULT IN A DECREASE IN SHOWER ACTIVITY. NAM GOES PRETTY MUCH BONKERS WITH THE TROPICAL SYSTEM OFF THE MEXICAN COAST...AND THE SOLUTION IS DISCOUNTED ACROSS TEXAS AND THE GULF PRETTY MUCH BEYOND 24 HOURS. INTO WEDNESDAY...DEEP SOUTHWESTERLY FLOW OVER THE AREA AS A BIT OF ENERGY COMES NORTHWARD THROUGH THE MISSISSIPPI VALLEY. BELIEVE IT MAY BE TAKING THINGS A BIT TOO FAR EAST...AND WILL TRIM POPS A BIT THERE. GUIDANCE TEMPERATURES PRETTY MUCH ACCEPTED FOR OVERNIGHT LOWS...AND STUCK WITH THE WARMER CHOICES BOTH TUESDAY AND WEDNESDAY. .LONG TERM...(THURSDAY THROUGH MONDAY) ONCE AGAIN...SEEMS LIKE THE OPERATIONAL GFS IS OVERDOING WHAT IS A SLIGHT WEAKNESS BETWEEN RIDGES INTO A MORE SIGNIFICANT TROUGH. THIS IS A REPEAT PATTERN THAT IS SUPPORTED NEITHER BY THE ENSEMBLE MEANS OR THE EUROPEAN MODEL...WHICH HAS BEEN MY MODEL OF CHOICE OVER OUR ARE THIS SUMMER. SO...WILL DEFINITELY BE LEANING ON THE GENERALLY WARMER AND DRIER 00Z ENSEMBLE SOLUTION THROUGH THE PERIOD. ENSEMBLE NUMBERS ARE MUCH MORE IN LINE WITH THE STRONGER GULF RIDGING...AND SHALLOWER GREAT LAKES/OHIO VALLEY UPPER LEVEL TROUGH. THE NET RESULT IN THE PACKAGE WILL BE HIGH TEMPS NUDGED A BIT HIGHER...RUNNING ABOVE GUIDANCE BY SOME 3 TO 5 DEGREES THURSDAY AND FRIDAY...TRIMMING TO 1 TO 3 ABOVE GUIDANCE AT THE END OF THE PERIOD. POPS...SIMILARLY WILL BE TRIMMED A BIT...MORE SIGNIFICANTLY BELOW GUIDANCE...SOME 20 PERCENT BELOW GUIDANCE THURSDAY AND FRIDAY...TO NEAR OF JUST BELOW GUIDANCE BY THE END OF THE PERIOD. JD/81 && .AVIATION...DISCUSSION FOR 18Z TAFS. THUNDERSTORMS ACTIVITY WILL BE INCREASING THIS AFTERNOON ACROSS THE AREA. SITES TOI AND MGM WILL HAVE THE BETTER CHANCES OF PROLONGED RAIN AND THUNDERSTORM ACTIVITY. SITES BHM...ANB...AND EET WILL BE MORE OF A HIT AND MISS SITUATION. IT A STORM DOES HIT OVER THESE SITES...IT SHOULD NOT IMPACT OPERATIONS FOR MORE THAN ONE HOUR. THESE CONDITIONS WILL PREVAIL THROUGH AT LEAST 01Z. AFTER THIS TIME...THERE MAY BE SOME ISOLATED STORMS BUT CHANCES OF IMPACTING A TAF SITE ARE KIND OF SMALL. FORECAST WILL BE ADJUSTED IF IT IS OBVIOUS THAT STORMS WILL CONTINUE PAST THIS TIME. FROM 06Z THROUGH 13Z...MVFR CONDITIONS ARE POSSIBLE ACROSS MOST SITES AS PATCHY FOG DEVELOPS. THERE MAY BE A BRIEF IFR AT TCL BUT THIS IS SOMETIMES DUE TO SHALLOW FOG RIGHT OVER THE INSTRUMENT INSTEAD DEVELOPING OVER THE ENTIRE AIRPORT. EITHER WAY...A BCFG WAS INCLUDED TO REFLECT THIS. 10/ARM && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 91 66 90 / 20 10 10 30 ANNISTON 70 92 71 90 / 20 10 10 30 BIRMINGHAM 72 92 73 91 / 20 10 20 40 TUSCALOOSA 69 94 72 92 / 10 20 20 50 CALERA 70 92 72 91 / 20 20 20 40 AUBURN 71 90 73 89 / 40 20 20 20 MONTGOMERY 72 94 72 92 / 30 30 20 30 TROY 72 92 71 92 / 40 50 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 81/81/10
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT MON JUL 24 2006 ALZ011>015-017>050-251830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT MON JUL 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 12/SIRMON
In the hours before
Special weather statement, Jul 24, 10:50 AM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1050 AM CDT MON JUL 24 2006 ALZ019-027-241615- CALHOUN-TALLADEGA- 1050 AM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA AND CALHOUN COUNTIES UNTIL 1115 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1050 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER TALLADEGA SUPER SPEEDWAY...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TALLADEGA... LINCOLN...TALLADEGA SUPER SPEEDWAY...MUNFORD...WEST END-COBB TOWN... OXFORD...HOBSON CITY AND BYNUM THROUGH 1115 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. 10/ARM
Special weather statement, Jul 24, 2:13 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 213 PM CDT MON JUL 24 2006 ALZ026-241945- ST. CLAIR- 213 PM CDT MON JUL 24 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 245 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF PELL CITY...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PELL CITY AND RIVERSIDE THROUGH 245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. ADDITIONALLY HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.